Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A characterization of noncommutative quaternion rings


Author: Carl W. Kohls
Journal: Proc. Amer. Math. Soc. 46 (1974), 351-354
MSC: Primary 16A42
DOI: https://doi.org/10.1090/S0002-9939-1974-0349746-9
MathSciNet review: 0349746
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Noncommutative quaternion subrings of the ring of $ 4 \times 4$ matrices over a formally real field are characterized in terms of the form of commutators and the multiplicity of characteristic roots.


References [Enhancements On Off] (What's this?)

  • [1] Irving Kaplansky, Lie algebras and locally compact groups, Univ. of Chicago Press, Chicago, Ill., 1971. MR 43 #2145. MR 0276398 (43:2145)
  • [2] C. W. Kohls and W. H. Reynolds, Embedding rings with a maximal cone and rings with an involution in quaternion algebras, Trans. Amer. Math. Soc. 176 (1973), 411-419. MR 47 #1857. MR 0313302 (47:1857)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A42

Retrieve articles in all journals with MSC: 16A42


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1974-0349746-9
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society